Results 1 to 4 of 4
Withdrawal symptoms or true anxiety/panic returning?
  1. #1
    jranaudo is offline New Member
    Join Date
    Jul 2015
    Posts
    1

    Default Withdrawal symptoms or true anxiety/panic returning?

    How does one tell the difference between withdrawal symptoms and the return of true anxiety/depression? Anxiety has run in my family on my fathers side so I know I inherited this.

    I have been on various anti-pressants and benzos for about 10 years and decided enough is enough. I want off these medications. I came off the prozac slowly and seemed to be doing well with Klonopin 3x per day at .5mg. After some time I decided to taper off the Klonopin. My plan was to reduce 1 pill every two weeks. I did good getting down to 1 per day and then all hell broke loose.

    I have an the return of strong anxiety but also bouts of severe depression which may or may not be caused by the anxiety. I literally walk around the house on the verge of crying and then a few times a day I out right breakdown and cry for 15m. My chest is tight and my breathing is labored. I even have thoughts of rationalizing suicide.

    As of today I am back on the 3x per day and I had a good day today. So at least I am stable. Yes it was a setback but I want to continue fighting this. I am using various methods of meditation, self help etc. and I am determined to end this vicious cycle.

    It's been suggested that my taper may have been too drastic which is why I have been so bad. I am returning likely to my doctor tomorrow for advice but he has already suggested going back on the medication including the prozac. I just don't know if it's the drug that is causing the problem or my brains chemical makeup is returning to it's messed up state. Anxiety has run in my family on my fathers side.

    Any suggestions will be greatly appreciated.

  2. #2
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,537

    Default

    Sometimes
    Getting off of
    Benzodiazepines
    Opiates
    Antidepressants

    Can cause rebound
    Anxiety
    Pain
    Or
    Depression..

    So it is really hard to assess what is causing the symptoms for at least a week or 2..

    Unfortunately most Drs only know what
    They have learned in books or school..
    Some would never be able to tolerate what they
    Put their patients through..
    Maybe you could go down by 1/2s instead of a whole pill every time you drop ..
    Or even 1/4 s

    I think if you get off totally
    However you do it..
    You may be surprised as the symptoms may be less than you think..
    That happened for me with pain meds.

    I had terrible pain when I first got off the opiates..
    Now it is treatable with excedrin..
    And it is not 24/7 like I imagined it would be..

    Maybe some natural supplements may help..
    There are a few really good one for anxiety..
    Just google it and you can order them cheaper on Amazon..

    Letting myself get to a place where I could honestly evaluate how I feel
    Was the best thing I ever did..
    I have never looked back..
    And not being dependent on a pill is awesome!
    I hope this helps
    Take care
    Bette

  3. #3
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    Quote Originally Posted by jranaudo View Post
    How does one tell the difference between withdrawal symptoms and the return of true anxiety/depression? Anxiety has run in my family on my fathers side so I know I inherited this.
    The only way to tell is to get off all the drugs and wait several months maybe even a whole year. Then you will get back to your baseline. But I can almost guarantee it's the drug withdrawal.


    I have been on various anti-pressants and benzos for about 10 years and decided enough is enough. I want off these medications. I came off the prozac slowly and seemed to be doing well with Klonopin 3x per day at .5mg. After some time I decided to taper off the Klonopin. My plan was to reduce 1 pill every two weeks. I did good getting down to 1 per day and then all hell broke loose.
    Your first reduction was a 33% cut. That is way too big. Your next reduction was a 50% cut. Even worse. Benzos need to be tapered ideally at 5-10% cuts.


    I have an the return of strong anxiety but also bouts of severe depression which may or may not be caused by the anxiety. I literally walk around the house on the verge of crying and then a few times a day I out right breakdown and cry for 15m. My chest is tight and my breathing is labored. I even have thoughts of rationalizing suicide.
    This sounds to me like severe benzo withdrawal...


    As of today I am back on the 3x per day and I had a good day today. So at least I am stable.
    And I think this confirms it.

    It's been suggested that my taper may have been too drastic which is why I have been so bad.
    YES.


    I am returning likely to my doctor tomorrow for advice but he has already suggested going back on the medication including the prozac.
    If you are stable after having gone back up to your start dose of 1.5 mg klonopin per day then I see absolutely no reason to go back on the Prozac. If it were me, I would stay at 1.5 mg klonopin per day for another week and make sure you are stable, then begin a very, very slow taper.

    If it were me, here is what I would do. If you have .5 mg pills then 1/4 pill is .125 mg. (I agree with Bette.) Remove 1/4 of one pill for your first reduction. Stay there for a week:

    Week 1: Your doses will be: 1 pill, 1 pill, 3/4 of a pill
    Week 2: 1 pill, 3/4 pill, 3/4 pill
    Week 3: 3/4 pill, 3/4 pill, 3/4 pill
    Week 4: 3/4 pill, 3/4 pill, 1/2 pill
    Week 5: 3/4 pill, 1/2 pill, 1/2 pill

    And so on. You don't need to stay at each dose a whole week if you feel stable within a few days but I would stay on each dose a minimum of 4 days. If you make a cut and begin to feel these symptoms too severely, go back up to the last dose at which you were stable, wait a few days, then try again.

    As you get lower and lower, cutting out 1/4 pill will be too much. You can begin cutting out only 1/8 a pill at a time, and when you get near the end, even try to cut them to 1/16 if you start feeling symptoms that are too severe. Sometimes it's necessary to go to liquid titration which allows extreme fine tuning of the cuts, but for some people the only way they can remain completely comfortable arriving at zero day.

  4. #4
    quagmir is offline New Member
    Join Date
    Jun 2015
    Posts
    18

    Default

    I sent bim here from another forum for anxiety because of his extreme taper and withdrawal. I am glad you laid it out for him.


    Quagmir

Similar Threads

  1. Anxiety/ panic attack meds
    By smakramen81 in forum Featured Drugs
    Replies: 11
    Last Post: 11-15-2007, 01:27 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22